MAUDE Adverse Event Report: L&K BIOMED CO., LTD LNK LUMBAR INTERBODY FUSION CAGE SYSTEM; INTERVERTEBRAL FUSION DEVICE

L&K BIOMED CO., LTD LNK LUMBAR INTERBODY FUSION CAGE SYSTEM; INTERVERTEBRAL FUSION DEVICE
Model Number 3810-5010
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device associated with this report was not returned to the manufacturer for evaluation.According to (b)(4), the broken cage which was removed from the patient was not returnable since the hospital kept it.This complaint is still under investigation.L&k biomed will notify the fda of the results of this investigation once it is completed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The customer complaint was received from (b)(4) on mar 14th, 2017.According to complaint report, surgeon performed lateral interbody fusion at l2 to l3, model# 3810-5010 lot# 15070105,0 degree, 50x18x10mm) on (b)(6) 2017, patient was about (b)(6) female not fat and having general shape.Since the disc space was too narrow, surgeon tried to widen using 8mm distractor but failed, then finally widened disc space using copp, curette and 10mm distractor.He selected 50x10mm cage, 0 degree and filled bone and bmp, binded cage and cage holder and tried insertion but failed.He requested bigger mallet to the circulator.It was recommended to use lateral slide but he denied and attempted to insert more time by more malleting.When the cage was inserted about 20% it was broken, and he just removed cage holder from the site.He attempted to remove broken cage several times by using pituitary but it was not easy to remove, he used another general instrument of synthes, globus but it didn't work.He sharpened the cage teeth using midas drill and barely removed it.Right after removal the broken cage, he finished revision surgery using same size of globus dlif expandable cage.Cage was inserted easily through slide equipped with cage holder and finished expanding smoothly.

Brand Name
LNK LUMBAR INTERBODY FUSION CAGE SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE
Manufacturer (Section D)
L&K BIOMED CO., LTD
#201,16-25 dongbaekjungang-ro
16 beon gil
yongin-si, giheung-gu KR 44 6-91
KS  KR 446-916
MDR Report Key6668963
Report Number3008285983-2017-00002
Device Sequence Number19347901
Product Code MAX
UDI-Device Identifier08806189875871
UDI-Public08806189875871
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151140
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number3810-5010
Device Catalogue Number3810-5010
Device Lot Number15070105
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2017
Initial Report FDA Received Date06/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;